Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 17, 2000, 3:15 AM MDT for Roosevelt County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2000, 3:15 AM MDT (09:15 UTC)
- Expired
- Jun 17, 2000, 4:00 AM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WUUS55 KABQ 170916 SVRABQ NMC041-171000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND SOUTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 400 AM MDT * AT 314 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS 13 MILES SOUTHEAST AND 10 MILES NORTHWEST OF ELIDA...MOVING EAST-NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DORA AND CAUSEY PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. LAT...LON 3414 10387 3360 10343 3359 10306 3409 10313 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM MDT, 12 hours 15 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM MDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUN 16 2000 SOME LOW LEVEL MOISTURE INCREASE ALONG MOGOLLON RIM EXTENDING INTO GILA IN SW NM WITH ISOLATED MOSTLY DRY TSTMS. LOWER DWPTS TO NE OF THE RIM SO DOUBT ANY WILL MAKE IT INTO WESTCENTRAL MTN ZONE BUT WILL HAVE TO WAIT TIL TRANSMISSION TIME TO DECIDE FOR SURE. UPSLOPE ON PLAINS TO BE REINFORCED TONIGHT AS WEAK SHORTWAVE MOVES EAST OF ROCKIES. AIRMASS ERN COLORADO IMPRESSIVELY COOL WITH MID AFTN TEMPS STILL IN 50S. PREFER ETA SURFACE PATN. STRONGER E TO W LOW LVL FLO LOOKS MORE REALISTIC THAN NGM. WILL CARRY SLIGHT CHANCE POPS NERN CRNR BEGINNING THIS EVENING AND SPREAD TO ECNTRL AND SE LATE TONIGHT. EXPECT MODERATE E WIND EVENT(20-30 AND GUSTY) THRU CNTRL MTN PASSES WILL SPREAD COOLER AIR AND A LITTLE MORE MOISTURE WWD TO CONTDVD LATE TONIGHT AND SAT MRNG AND CANYON WINDS MAY PERSIST INTO THE AFTN SAT BEFORE MIXING OUT...AND THEY ARE LIKELY TO BE BACK SAT NIGHT AND SUN MORNING. WILL UNDERCUT FWC MAX TEMPS MOST AREAS. DEWPOINTS NOT INCREASING THAT MUCH ON SAT WITH AIRMASS SOURCE NORTH RATHER THAN E. ANY MOISTURE LEAKAGE WEST OF CONTDVD SHUD BE QUITE SHALLOW AND MIX OUT EARLY SAT AFTN. WILL GO WITH WDPSRD LO CLDS ECNTRL AND NERN PLAINS SAT WITH COOL LOWER LEVELS WORKING AGAINST STRONG CONVECTION DESPITE CHANCE TYPE POPS. ADVECTION OF GULF MOISTURE FROM THE SE ABOVE COOL SURFACE LAYER LKLY TO STAY E OF NM BDR THRU SAT WITH A BETTER CHANCE FOR SIG CONVECTION ON SUN AS E TO SELY LOW LEVEL FLOW CONTINUES. DEWPOINTS ALSO SHOULD INCREASE CENTRAL AND WEST SAT NIGHT AND SUNDAY MORNING WITH DRIER AIR BEGINNING TO PUSH BACK INTO AREA WEST OF CONTDVD LATE SUN AFTN. FOR EXTENDED...WILL REMOVE POPS WEST OF CENTRAL MOUNTAINS MON BUT CONTINUE SLIGHT CHANCE EAST IN VCNTY OF DRYLINE. SAME FOR TUE AND WED WITH MRF HINTING AT ANOTHER WEAK SURFACE HIGH PUSHING DOWN THE PLAINS AND CAP STRENGTH UNCERTAIN THAT FAR OUT UNDER SOUTHERN FRINGE OF WESTERLIES. MJF ABQ BB 064/087 061/087 062 32012 SAF BB 056/082 053/082 053 32023 TCC EB 058/072 057/079 058 32244 .ABQ...NONE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:16 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 44 min |
| Jun 17, 2:26 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.